MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; HCG, KRD

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; HCG, KRD
Model Number AP28-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Potential adverse events with the artemis neuro evacuation device include hematoma expansion, intraventricular hemorrhage, thromboembolic events, re-bleeding and are included in the labeling.Therefore, it was determined that the reported event was an anticipated complication.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent a microneurosurgery procedure to treat an intracerebral hemorrhage (ich) using an artemis neuro evacuation device (artemis).There was no report of device malfunction during the procedure.Following the procedure, the patient started on heparin drip for the treatment of bilateral pulmonary embolism (pe).On (b)(6) 2020 at 04:37, a computed tomography scan (ct scan) showed stable examination.On (b)(6) 2020 at 17:16, a ct scan showed acute 7.6 centimeters intraparenchymal hematoma (iph) in the right basal ganglia with associated vasogenic edema and 10 millimeters leftward shift.The patient was asymptomatic and the re-bleed was an incidental finding on the ct scan.All anticoagulant/antiplatelet treatment was immediately discontinued, and protamine was given.On (b)(6) 2020, a ct scan showed stable iph.As of (b)(6) 2020, the event is still ongoing and the patient is under standard of care treatment plan.The acute iph was reported to be an adverse event with a possible relationship to the artemis and the index procedure.

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10102190
Report Number3005168196-2020-00701
Device Sequence Number3572878
Product Code HCG
UDI-Device Identifier00814548017877
UDI-Public00814548017877
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberAP28-A
Device Catalogue NumberAP28
Device Lot NumberS10006
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2020
Initial Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Date Report Sent to FDA01/01/2005